Diltiazem and beta blocker

Common Questions and Answers about Diltiazem and beta blocker

tiazac

I was taking metoprolol and my bp was not controlled at all and it made me fell like a dead man - fatigued all the time. I hated it. I'm back on diltiazem now and doing well.
I recently had an ablation for svt. I stopped the rythmal 3 days before and the a day before, what kind of withdrawal should I look for or will I not have any symptoms? Toprol This discussion is related to <a href='http://www.medhelp.org/posts/show/239202'>Withdrawal from beta blocker</a>.
Since I live in Iowa (low of -24 degrees the other day), it was a side effects that really bothered me. Now I am on 240 mg of Diltiazem and no side effects but it is not controlling the rapid pulse rate very well. My husband, who has A-fib, saw a mention on one of the discussion boards he reads of Beta Blockers lowering the levels of Melatonin in some patients and causing sleep disturbances.
I started taking Diltiazem 120mgs and Flecainide 100mgs twice a day for extremely symptomatic paroxsymal atrial fibrilllation. I began the medications approximately two weeks ago. This past week I had an exercise stress test and during that test I began to have PVC's. Then following the test in the waiting room, I began to have very frequent PVC's and runs of them. This has NEVER in my life happened before.
If yes is there alternative to beta blockers? Your medical options are beta blockers and calcium channel blockers. It is unlikely that digoxin would be helpful here. If the beta blockers bother you, it would be worth trying a calcium channel blocker like verapamil or diltiazem. When my HR is low I have problems with near syncope when exercising and have to stop. If medicines are not able to appropriately manage your rate, another sinus node modifying procedure may be helpful.
My Diltiazem took a couple weeks for the fatigue and dizziness to pass and more than that for the headaches to ease off. And 40 mg seems to be noted as the lowest dose. I forget how high they can go.
I have been taking a combination of beta blocker (now Atenolol) and Calcium Channel Blocker. They work in different ways to lower my HR. I to not know what Tambocor is and haven't looked it up.
I am cutting down on the dose of my beta blocker per my Doctor and I was wondering if I have to purchase a pill cutter or can I just cut it with a knife or razor? I am a little anxious because you aren't supposed to "crush or chew" these pills and I'm afraid that if I cut it.......perhaps it will be crumbly. I don't know, I am just a little nervous. Does anyone have any insight? Thanks.
She thinks it might be easier to exercise on this drug than on the beta blocker. The list of side effects appears long when compared to the beta blockers but I've only started investigating. Can anyone here enlighten me about their experience with CCB's?
5 months ago, my doctor changed one of my high blood pressure medication from Atenolol (beta blocker) to Diltiazem (calcium channel blocker) since Atenolol caused insomnia. Ater the change, I do sleep much better. However, I have noticed that I have occasional minor coughing. Has anyone have similar experience with Diltiazem? Any side effects of Diltiazem that you experienced ? Thank.
I'm already such a mellow person, that a few steps down on the alertness ladder are crippling. So my questions are, has anyone experienced chest pain on a beta blocker? and dizziness? and has it gone away?
Your doctor more than likely prescribed the Calcium Channel Blocker due to your asthma as you would be unlikely to tolerate a Beta Blocker. You could try an Ace Inhibitor in combination with your HCTZ. Good Luck!!
I just got back from my internist. She is truly a wonderful compasionate doctor that really wants to help keep me as healthy as possible. Of course all my blood tests came back perfect except that I was low in Vitamin D. I was actualy hoping something was off so that I had a reason for the increase in these damn episodic pvc's that have been lasting for hours at a time. She wants me to try a channel blocker called diltiazem on an "as needed" basis.
It sounds as if you need either a calcium channel blocker ( verapamil or diltiazem) since you did not tolerate the beta blocker, or an EP study and ablation which can be a cure in the vast majority of patients, with very little risk at all.
I take 240 mg of Diltiazem XR Caps (CCB) a day to lower my atrial fibrillation driven high heart rate. I also take a 50 mg XR beta blocker. I have used the CCB for about a year and I recall seeing what appeared to be great improvement when I started. It seems now that I am back to what I was when I was just taking a BB (albeit 100 mg).
In my case, though, I take both a beta blocker (Lopressor) and a calcium channel blocker (Norvasc). I wasn't able to take the Diltiazem. Gave me awful chest pains.
It seems that the chest pains are less frequent, but I still get the tight in the chest and breathing issues I had on the beta blocker. Do calcium channel blockers cause lung thightness? My BP was still around 130/90 2 weeks into the Diltiazem. We are checking again when I finish the bottle. Meanwhile, lots of aches and flue like sypmtoms. I always feel sick and tired. I sleep 9 hours a night, but wake up with anxiety attacks around midnight. I think I want to try Cozar again.
Then I started with Fleccanaide a year ago and I have been in a normal rhythm since. Diltiazem was part of my regiment before I cardioverted and after and since. Recently, my heart failure doctor suggested Toperol for better treatment of DHF and for less digestion problems. I have taken betablockers (Sotolol and atenolol) in the past without problems. The thing is I don’t want to risk going back into AT/AF by switching from Dilt to Toperol.
I am surprised your doctor didn't just add the Calcium Channel Blocker... and maybe reduce the Beta Blocker. That is the process I've gone through. My goal is only to reduce my AFib driven high heart rate. BB and CCB are very different medications, but both tend to lower the workload on the heart.l I will not argue with your doctor but if it were me I'd ask: "how about moving to 50 mg (slow release?) Metoprilol and adding the CCB?
I think what Silverwhite was asking is,which beta blocker or blockers have the least impact on thyroid function? That would be my question as well.(keeping in mind there is more than one class of blockers,such as inderal being different from toprol..which is a more specific beta blocker).thx. This discussion is related to <a href='http://www.medhelp.org/posts/show/252611'>Hypertension medications and hypothyroid</a>.
About a year ago, I had a change of medication to Diltiazem 120/24mg for my high blood pressure. Diltiazem is a calcium channel blocker. Will Diltiazem change triglyceride and/or HDL levels?
I know he needs to exercise but he is not going to if he is always tired. Should the beta blocker dosage perhaps be cut? He sees his cardiologist April 8th and I know the dr. is not going to be happy with the weight gain....Thanks to anyone who replies, I am really hoping the dr. will answer...
A few days ago they switched me to a different beta blocker carvedilol 3.125mg again to take once a day, it has been 3 days and now I am having the same symptoms plus random heart flutters. I feel as though the depression is the worst part where as I have never felt this before starting all these beta blockers. It is the weekend now but the cardiologist told me to call her on monday if I dont feel better and she then said in that case beta blockers are not for me.
I am 31 and on a beta blocker and calcium channel blocker had a cardiolite stress test done which read mildly abnormal scan with a persistant anteroapical wall decrease tracer uptake without signs of reversibility. I think both resting scan and exercise scan had the decreased tracer uptake. The exercise portion read probably normal with normal sinus rhythm exercised for 11 minutes and very minimal st-t wave abnormalities.
The cardiologist then called in a new med called Verapamil ER 180mg yesterday after the horrible day before with the Diltiazen. Here is the thing. The Diltiazem seemed to induced tachycardia and worsened as the day went on and by evening i was in bad shape, but the Verapamil seems to be doing nothing..not making it worse but it's not controlling the tachycardia symptoms either?
it interacts and dose not help at all. but now im only on 3 meds diltiazem and maxzide and bystolic 2.5 mg daily . same old thing !! no change at all....plus Im getting a few not normal heart beats.. that the cardio said will stop soon as it adjusts to my body .. I say B/S !! I just did research about this new medication and found its another ccb cal channel blocker ! so how in the world can it change things / it cant !! im back where I started ,only with more problems than before .
I was told recently, (by a new doctor) that I cannot go on with my heart rate so high, (it is not THAT high, up to 150 at the most, sometimes 100 or less, sometimes 120-140 bpm,) so he told me I have to be on medication. He prescribed a beta blocker, but changed it to a calcium channel blocker, and I still have tachycardia. So, what's the point? My heart rate is still high and I am not going to comply since it does not work. I am going to discuss this ASAP with him.
Since I have a mild asthma, can I take beta blockers? Does anyone here have asthma and take beta blockers?
I have suffered with taking diltiazem(180 mg ER) AND metoprolol (50 mg ER) for atril fibrillation for the past two and a half years. The side effects have been debilitating.. Both drugs have the same side effects and together and one or the other or both create what I can only describe as chaotic turbulence in my chest and pain in my left arm when the second drug kicks in.. My cardiolgist now wants me to add a blood thinner (xarelto) to my meds menu.
MedHelp Health Answers